Sign in to follow this  
Followers 0
Alex21

QTc interval

6 posts in this topic

Patient is taking Quetiapine, A routine ECG reveals QTc interval 510 ms.

Next step:

-stop immediately and refer to a cardiologist

-reduce and repeat ECG

-change to another antipsychotic

Share this post


Link to post
Share on other sites

Ans from SPMM: Reduce the dose of Quetiapine, repeat ECG and consider referral to cardiology

1 person likes this

Share this post


Link to post
Share on other sites

Maudsley guideline(11 th edition): >500ms stop causative drug & switch to drug of lower effect+immediate refer cardiologist

1 person likes this

Share this post


Link to post
Share on other sites

Maudsley guideline(11 th edition): >500ms stop causative drug & switch to drug of lower effect+immediate refer cardiologist

correct i think

Share this post


Link to post
Share on other sites

Ans from SPMM: Reduce the dose of Quetiapine, repeat ECG and consider referral to cardiology

 

 

SPMM I thought was only killing us with its wrong answers....now I know its effects are generalised even to patient.....never send your patient to SPMM

 

its not usual that all your patient treated by antipsychotics get an increase in QtC......and a raised Qtc is more suggestive of an underlying cardiac process and if there is an offending agent involved, the first thing should be to withdraw it; and most important get an opinion of the cardiologist to rule out the underlying cause

 

upto 440 in men and 470 in women is tolerable; but its important to be alert in these population too

beyond 500 there is clearly a risk of arrhythmia

 

 

another point of information- quetiapine has a moderate effect on Qtc compared to haloperidol which is high (pimozide is also high)

1 person likes this

Share this post


Link to post
Share on other sites
Sign in to follow this  
Followers 0